MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 01/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information: date of event: unknown as information was not provided.The best estimate date is between (b)(6) 2019 and (b)(6) 2020.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported a zlb00 14.0 diopter intraocular lens (iol) was implanted in the patient¿s ocular dexter (right eye) on (b)(6) 2019.The zlb00 lens was explanted on (b)(6) 2020 due to complaint of mechanical failure.There was no patient injury, no suture(s), and no vitrectomy reported, however the incision was enlarged and the lens was removed in one piece.No additional information was provided to johnson & johnson surgical vision.
 
Additional Manufacturer Narrative
Additional information: through follow-up the additional follow-up information was provided; section b-3: date of event: information was updated from unknown to (b)(6) 2020.Through follow up, customer account provided additional information clarifying reported mechanical failure as constant bothersome haze over the vision affecting his distance and near vision.A refraction was performed to confirm if any remaining refractive error was present that was contributing to the symptom of hazy vision.The minimal refractive error correction did not resolve the patient''s complaint of hazy vision at distance or near.The zlb00 14.0 lens was replaced with an aab00 14.0 diopter lens and patient outcome was reported as good post-operative appearance was reported at the 2-week post op exam.Through follow up, customer account provided additional information stating: the manifest refraction was +0.50 - 0.75 x 165 and there was no improved vision with this refraction.The minimal refractive error found by manifest refraction was not a lasik procedure.The manifest refraction is a test done in clinic to see if prescription lenses improve the vision to alleviate any symptoms of blurred, hazy vision.No additional information was provided to johnson & johnson surgical vision.Section d-10: device available for evaluation: yes.Section d-10: returned to manufacturer on: 02/19/2020.Section h-6: additional patient code: 2137.Section h-3: device evaluated by manufacturer: yes.Device evaluation: the lens was received wrapped in gauze along with a letter with a summary of the complaint event.Visual inspection under magnification revealed the lens covered in fibers, which can be attributed to the lens being returned wrapped in gauze, however how and when the defect occurred cannot be confirmed.The lens was cleaned, and no cosmetic defects were observed via visual inspection under magnification.The complaint issue could not be verified, and no product deficiency could be identified.Manufacturing records review: the manufacturing records for the product were reviewed, the product was manufactured and released according to specification.Historical data analysis: a search revealed that no other complaints for this production order number have been received.Conclusion: as a result, of the investigation there is no indication of a product malfunction or product quality deficiency.The reported issue was not verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.H3 other text : placeholder.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-(b)(4) and capa-010215.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e. st. andrew place
santa ana CA 92705
MDR Report Key9704375
Report Number9614546-2020-00061
Device Sequence Number3341445
Product Code MFK
UDI-Device Identifier05050474560550
UDI-Public(01)05050474560550(17)200608
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/02/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/08/2020
Device Model NumberZLB00
Device Catalogue NumberZLB00U0140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/22/2020
Supplement Date Received by Manufacturer02/13/2020
10/25/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date03/12/2020
11/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Date Report Sent to FDA01/01/2005